Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 80, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 14, 2015, 5:40 PM EDT for Dauphin County, Lancaster County, Lebanon County, Pennsylvania. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2015, 5:40 PM EDT (21:40 UTC)
- Expired
- Jun 14, 2015, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 140 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:43 PM EDT | TSTM WND DMG | Progress, PA | TREES DOWN IN SUSQUEHANNA TWP |
| Jun 14, 5:46 PM EDT | TSTM WND DMG | Colonial Park, PA | TREES DOWN IN LOWER PAXTON TWP |
| Jun 14, 6:03 PM EDT | TSTM WND DMG | 1 Nw Annville, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
131
WUUS51 KCTP 142140
SVRCTP
PAC043-071-075-142230-
/O.NEW.KCTP.SV.W.0080.150614T2140Z-150614T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT SUN JUN 14 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 630 PM EDT
* AT 539 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS
LOCATED OVER HUMMELSTOWN...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ANNVILLE...COLONIAL PARK...CORNWALL...ELIZABETHTOWN...HARRISBURG...
HERSHEY...HUMMELSTOWN...LEBANON...LINGLESTOWN...LITITZ...MANHEIM...
MIDDLETOWN...PALMYRA...PROGRESS...STEELTON...AVON...
BRESSLER-ENHAUT-OBERLIN...BRICKERVILLE...CAMPBELLTOWN AND CLEONA.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 246 TO 275.
INTERSTATE 81 FROM MILE MARKERS 69 TO 77.
INTERSTATE 83 FROM MILE MARKERS 45 TO 50.
INTERSTATE 283 FROM MILE MARKERS 0 TO 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4017 7624 4014 7675 4016 7675 4018 7676
4020 7680 4021 7683 4032 7687 4044 7637
TIME...MOT...LOC 2139Z 258DEG 29KT 4026 7674
$$
WATSON1 follow-up statement
139
WWUS51 KCTP 142212
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT SUN JUN 14 2015
PAC043-142219-
/O.CAN.KCTP.SV.W.0080.000000T0000Z-150614T2230Z/
DAUPHIN PA-
612 PM EDT SUN JUN 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAUPHIN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4017 7624 4020 7656 4036 7663 4041 7648
4044 7637
TIME...MOT...LOC 2209Z 242DEG 17KT 4034 7656
$$
PAC071-075-142230-
/O.CON.KCTP.SV.W.0080.000000T0000Z-150614T2230Z/
LEBANON PA-LANCASTER PA-
612 PM EDT SUN JUN 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN LEBANON AND NORTHWESTERN LANCASTER COUNTIES...
AT 609 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND
TORRENTIAL DOWNPOURS. THIS STORM WAS LOCATED NEAR ANNVILLE...MOVING
NORTHEAST AT 20 MPH.
THIS STORM BLEW TREES DOWN IN DAUPHIN COUNTY.
LOCATIONS IMPACTED INCLUDE...
ANNVILLE...CORNWALL...LEBANON...PALMYRA...AVON...BRICKERVILLE...
CAMPBELLTOWN...CLEONA...LAWN...MOUNT GRETNA HEIGHTS...PLEASANT
HILL...QUENTIN...SAND HILL...SCHAEFFERSTOWN...SOUTH LEBANON...TIMBER
HILLS...AVON HEIGHTS...JONESTOWN...MOUNT GRETNA AND PENRYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4017 7624 4020 7656 4036 7663 4041 7648
4044 7637
TIME...MOT...LOC 2209Z 242DEG 17KT 4034 7656
$$
WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:32 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 14, 3:32 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 332 PM EDT SUN JUN 14 2015 .SYNOPSIS... A SUBTROPICAL RIDGE WILL REMAIN PARKED JUST OFF THE SOUTHEAST COAST THIS WEEK. PENNSYLVANIA WILL REMAIN IN THE NORTHERN PERIPHERY OF THIS UPPER RIDGE WITH A SURFACE FRONT OSCILLATING OVER THE STATE...PRODUCING PERIODS OF SHOWERS AND GUSTY THUNDERSTORMS WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL. DRIER CONDITIONS WILL ARRIVE FOR WED...BUT ADDITIONAL SHOWERY CONDITIONS ARE EXPECTED AGAIN BY THU. SHOWERS AND STORMS WILL PREVAIL AGAIN FOR MUCH OF THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... NUMEROUS SHRA/TSRA WITH EMBEDDED HEAVY DOWNPOURS TRAVERSING WESTERN HALF OF PA AT THIS HOUR. CONVERGENCE IN MARGINAL SPEED SHEAR ON THE EASTERN PERIPHERY OF 35 KT 850 MB JET NOSING INTO NORTHEAST OHIO APPEARS TO BE THE TRIGGER FOR MOST OF THIS ACTIVITY, WHICH HAS SHOWN LITTLE ORGANIZATION OTHER THAN PRODUCING SOME RAIN CORES WHICH ARE MOVING ALONG NICELY THUS FAR. DCAPES ON THE ORDER OF 200 TO 400 J/KG NOT SUPPORTIVE OF STRONG COLD POOL GENERATION FOR STRONG WIND GUSTS. HIGHEST DCAPES IN MY CWA THROUGHT TONIGHT ARE OVER MY EXTREME EASTERN COUNTIES WITH HRRR SHOWNING A LITTLE OVER 500 J/KG THIS EVENING. FOCUSING ON THE POTENTIAL FOR HEAVY RAINFALL AND POSSIBLE TRAINING FROM EASTERN OHIO INTO NORTHWEST PA AS THE GREATEST CONCERN...BUT WITH MODERATE CAPES ANY TALLER STORM CAN PRODUCE STRONG GUSTY WINDS. WILL BE RAISING A FLASH FLOOD WATCH FOR MY NORTHWEST MOUNTAINS SHORTLY...IN COLLABORATION WITH CLE AND BUF. FIRST ROUND OF CONVECTION GOING THROUGH NOW WITH LOCALLY 1 INCH PLUS AMOUNTS THIS AFTERNOON. LATE EVENING AND OVERNIGHT ACTIVITY IS MORE LIKELY TO TRAIN...WITH ADDITIONAL 1-2"+ AMOUNTS LIKELY ACROSS WARREN ELK AND MCKEAN COUNTIES AS PW POOL TO OVER 2" THERE. AREA REMAINS IN SLIGHT RISK OF SVR THROUGH TONIGHT. ACTIVITY WILL CONTINUE TO GRADUALLY INCREASE OVER CENTRAL PA FROM WEST TO EAST FROM MID TO LATE AFTERNOON. CAP WILL TAKE A WHILE TO BREAK OVER THE EAST. STRONG TO SEVERE PULSE STORMS WILL BE POSSIBLE AS MODERATE CAPES ARE HARNESSED...ALTHOUGH COMPARED TO PREVIOUS EVENTS DCAPES ARE SOMEWHAT LACKING AS PREVIOUSLY MENTIONED. HEAVY RAIN THREAT OVR THE W AND NW MAY BE EVEN GREATER THAN THE SVR THREAT...WITH 2 TO 3 INCH PLUS LOCAL AMOUNTS POSSIBLE THROUGH LATE TONIGHT. MDL 8H TEMPS ARE SUPPORTIVE OF MAX TEMPS FROM THE U70S OVR THE ALLEGHENY PLATEAU...TO THE M80S ACROSS THE LOWER SUSQ VALLEY. H5 RIDGE AXIS MOVES FROM ALLEGHENY PLATEAU AT 18Z TO THE POCONO PLATEAU BY 00Z...AS A PAIR OF VIGOROUS SHORTWAVES MOVE THROUGH THE EASTERN GREAT LAKES AND THE LOWER OHIO VALLEY. AFOREMENTIONED 850 MB 35KT JET NOSES INTO THE FINGERLAKES REGION BEFORE PROPOGATING SSW ACROSS WESTERN AND CENTRAL PA BY 06Z. WIDESPREAD 1 TO LOCALLY 3 INCH EVENT AMOUNTS ARE LIKELY ACROSS THE NORTHWEST QUARTER TO THIRD OF MY CWA...WITH 1-2" PLUS AMOUNTS EXTENDING ACROSS THE LAUREL HIGHLANDS TO THE CENTRAL AND NORTH CENTRAL MOUNTAINS. FLASH FLOODING WILL BE THE PRIMARY THREAT BEYOND ANY STRONG WINDS PRODUCED BY COLLAPSING CELLS THIS EVENING. BEFORE ITS ALL SAID AND DONE THE LOWER SUSQ SHOULD GET IN ON LOCALLY HEAVY RAINFALL ESPECIALLY AFTER MIDNIGHT AS THE 850 MB SPEED MAX SAGS SOUTHEASTWARD AND PW'S SURGE OVER 2". A BUSY EVENING AND OVERNIGHT AHEAD. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... CENTRAL PA WILL REMAIN ON NORTHERN PERIPHERY OF SUBTROPICAL RIDGE MONDAY. AXIS OF HIGHEST GEFS PWAT ANOMALIES INDICATE SOUTHERN PA WILL BE THE FOCUS FOR RING OF FIRE CONVECTION. HAVE KEPT POPS ~60-65 PCT ACROSS THE SOUTHERN COUNTIES...WHERE PM TSRA ARE LIKELY. AIR MASS WILL BE WARM AND UNSTABLE AGAIN...BUT MARGINALLY FAVORABLE FOR SVR WX WITH MID LVL WESTERLY FLOW OF ARND 30KTS. MODERATE CAPES WILL BE CREATED BY AFTN BRINGING SLIGHT RISK OF SVR STORMS FROM SPC. BREAKS OF SUN SHOULD HELP PUSH TEMPS WELL INTO THE 80S. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... DID NOT CHANGE A LOT. MAIN THING WAS TO EDGE TEMPS UP A FEW DEGREES HERE AND THERE. TENDENCY FOR EC TO SHOW LESS HEIGHT FALLS EACH DAY. SOME POTENTIAL FOR HEAVY RAIN AGAIN LATE MONNDAY...AS FRONT TILTS BACK TO THE NW FROM LOW DROPPING SE ACROSS NE PA LATE MONDAY INTO EARLY TUE. SOME MORE POTENTIAL FOR HEAVY RAIN AND SEVERE STORMS ON TUE...AS FRONT MOVES SE. HARD TO FOLLOW GFS POPS FOR MDT LATE TUE. FRONT MOVING INTO THAT AREA JUST AFTER PEAK HEATING. THUS WENT HIGHER ON POPS THAN GUIDANCE ACROSS THE SE. STILL ENOUGH PUSH TO GET SOME DRY WEATHER INTO THE AREA LATER TUE NIGHT INTO AT LEAST THE FIRST HALF OF WED. NAM SHOWS A CRAZY DAY ON THU...WITH WARM ADVECTION...SHEAR AND CAPE. THUS WENT RATHER HIGH WITH POPS. AGAIN...AS NOTED ABOVE...DID UP TEMPS SOME. SOME BREAK POSSIBLE LATER FRIDAY INTO SUN...AS MODELS HINT THAT FRONT COULD DROPS SOUTH OF PA. EC NOT SHOWING A LOT OF HEIGHT FALLS...SO HAVE LOW CHC POPS IN FOR SOME OF THE TIME. REALLY NOT SEEING MUCH CHANGE IN THE PATTERN ANYTIME SOON. VERY FAST WEST TO EAST FLOW WILL KEEP ACTIVE WEATHER ACROSS A LARGE CHUCK OF THE COUNTRY THROUGH DAY 10. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... HIGH PRESSURE OFF THE SOUTHEAST U.S. COAST WILL KEEP WARM MOIST AIR IN PLACE. A STATIONARY FRONT STRETCHING GENERALLY WEST TO EAST ACROSS THE STATE WILL CONTINUE TO ACT AS A FOCAL POINT FOR DEVELOPING SHOWERS AND THUNDERSTORMS FOR SEVERAL MORE DAYS. MVFR AND IFR RESTRICTIONS WILL ACCOMPANY SHRA/TSRA FROM WEST TO EAST THROUGH LATE TONIGHT. HEAVY RAIN WILL BE THE PRIMARY THREAT..ALTHOUGH LOCALIZED SFC WIND GUSTS TO 35 KTS POSSIBLE. MVFR AND LCL IFR RESTRICTIONS SHIFT ESE OVERNIGHT. OUTLOOK... MON-TUE...CIG REDUCTIONS NW HALF. PM TSRA IMPACTS. WED...CIG REDUCTIONS POSS SW. OTHERWISE NO SIG WX. THU-FRI...CHC OF SHOWERS AND THUNDERSTORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ004>006-010-011. && SYNOPSIS...WATSON/DEVOIR/MARTIN NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...MARTIN AVIATION...DEVOIR/RXR
Hazardous weather outlook, Jun 14, 3:10 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 PM EDT SUN JUN 14 2015 PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-151915- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 310 PM EDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN AREA OF LOW PRESSURE TRACKING NORTH OF PENNSYLVANIA WILL HELP TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH LATE TONIGHT. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL THIS AFTERNOON AND EVENING. IN ADDITION...THE THUNDERSTORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL AND FLOODING IN A FEW SPOTS THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN OSCILLATING FRONTAL BOUNDARY WILL REMAIN OVER PENNSYLVANIA EARLY NEXT WEEK...BRINGING A GOOD CHANCE OF DAILY THUNDERSTORMS. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL DURING THE AFTERNOON AND EVENING HOURS OF MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-151915- WARREN-MCKEAN-POTTER-ELK-CAMERON- 310 PM EDT SUN JUN 14 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. AN AREA OF LOW PRESSURE TRACKING NORTH OF PENNSYLVANIA WILL HELP TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS LATE TODAY AND TONIGHT. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL THIS AFTERNOON AND EVENING. IN ADDITION...THE THUNDERSTORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL AND FLOODING IN A FEW SPOTS LATE TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN OSCILLATING FRONTAL BOUNDARY WILL REMAIN OVER PENNSYLVANIA EARLY NEXT WEEK...BRINGING A GOOD CHANCE OF DAILY THUNDERSTORMS. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL DURING THE AFTERNOON AND EVENING HOURS OF MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, Jun 14, 11:46 AM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1146 AM EDT SUN JUN 14 2015
PAZ033-141630-
SOMERSET PA-
1146 AM EDT SUN JUN 14 2015
...A STRONG THUNDERSTORM WILL TRACK ACROSS CENTRAL AND SOUTHERN
SOMERSET COUNTY THROUGH 1230 PM...
AT 1145 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
NEW CENTERVILLE...MOVING EAST AT 25 MPH.
30 TO 40 MPH WIND GUSTS AND HEAVY DOWNPOURS CAN BE EXPECTED WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEW CENTERVILLE AROUND 1150 AM EDT.
SOMERSET AROUND 1200 PM EDT.
MEYERSDALE AROUND 1215 PM EDT.
BERLIN AROUND 1220 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CASSELMAN...GARRETT...
ROCKWOOD...SEVEN SPRINGS AND SHANKSVILLE.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 106 TO 122.
LAT...LON 3989 7940 3990 7940 4008 7927 4002 7885
3976 7893
TIME...MOT...LOC 1545Z 281DEG 20KT 3995 7924
DEVOIRSpecial weather statement, Jun 14, 1:56 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 156 PM EDT SUN JUN 14 2015 PAZ034>036-141830- BEDFORD PA-FRANKLIN PA-FULTON PA- 156 PM EDT SUN JUN 14 2015 ...SPECIAL WEATHER STATEMENT... AT 155 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LOCUST GROVE...MOVING SOUTHEAST AT 25 MPH. 30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... NEEDMORE AROUND 200 PM EDT. BIG COVE TANNERY AROUND 205 PM EDT. MCCONNELLSBURG AND MERCERSBURG AROUND 210 PM EDT. FORT LOUDON AROUND 215 PM EDT. ST. THOMAS AROUND 220 PM EDT. CHAMBERSBURG AROUND 230 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE STATE LINE...UPTON... WILLIAMSON...WHITETAIL SKI AREA AND WARRENTON IN WASHINGTON COUNTY. THIS INCLUDES THE FOLLOWING INTERSTATES... INTERSTATE 70 FROM MILE MARKERS 150 TO 170. INTERSTATE 81 FROM MILE MARKERS 0 TO 12. PRECAUTIONARY/PREPAREDNESS ACTIONS... MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE ROADWAY. && LAT...LON 3972 7833 3997 7832 3993 7767 3972 7765 TIME...MOT...LOC 1755Z 240DEG 49KT 3982 7822 MARTIN
Special weather statement, Jun 14, 4:31 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
431 PM EDT SUN JUN 14 2015
PAZ012-018-019-025>028-036-045-049-050-052-056-063-142130-
CUMBERLAND PA-JUNIATA PA-SNYDER PA-PERRY PA-NORTHERN CLINTON PA-
SOUTHERN CLINTON PA-MIFFLIN PA-UNION PA-SOUTHERN CENTRE PA-
FRANKLIN PA-HUNTINGDON PA-NORTHERN CENTRE PA-NORTHUMBERLAND PA-
BLAIR PA-
431 PM EDT SUN JUN 14 2015
...SPECIAL WEATHER STATEMENT...
AT 430 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR MACKEYVILLE TO NEAR HUNTINGDON...AND MOVING EAST
AT 15 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. VERY
HEAVY RAIN IS ACCOMPANYING THESE STORMS...EXPECT PONDING ON
ROADWAYS.
THE HEAVY RAIN WILL BE NEAR...
MILL HALL...LAMAR AND BLANCHARD AROUND 435 PM EDT.
MACKEYVILLE AND LOCK HAVEN AROUND 440 PM EDT.
CASTANEA AND FLEMINGTON AROUND 445 PM EDT.
DUNNSTOWN AROUND 455 PM EDT.
MCELHATTAN AROUND 505 PM EDT.
BELLEVILLE AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE ALEXANDRIA...
ATKINSON MILLS...BARRVILLE...BEAVERTOWN AND BEECH CREEK.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
SNOW SHOE AND MILE RUN EXITS...SPECIFICALLY BETWEEN MILE MARKERS 151
AND 193...AND NEAR MILE MARKER 195.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 194 TO 209.
INTERSTATE 99 FROM MILE MARKERS 46 TO 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
TURN AROUND DONT DROWN.
&&
LAT...LON 4066 7828 4127 7756 4078 7665 4061 7689
4061 7692 4063 7695 4059 7696 4057 7699
4054 7698 4006 7765
TIME...MOT...LOC 2030Z 258DEG 12KT 4106 7750 4059 7796
CERUSpecial weather statement, Jun 14, 5:16 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
516 PM EDT SUN JUN 14 2015
PAZ019-027-028-049>052-056>058-142230-
UNION PA-MIFFLIN PA-JUNIATA PA-SOUTHERN CENTRE PA-SNYDER PA-
SCHUYLKILL PA-DAUPHIN PA-PERRY PA-NORTHUMBERLAND PA-MONTOUR PA-
516 PM EDT SUN JUN 14 2015
...SPECIAL WEATHER STATEMENT...
AT 515 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR WOODWARD TO NEAR RICHFIELD...AND MOVING EAST AT
25 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. VERY
HEAVY RAIN IS OCCURRING.
THE HEAVY RAIN WILL BE NEAR...
RICHFIELD AROUND 520 PM EDT.
MOUNT PLEASANT MILLS AROUND 530 PM EDT.
LAURELTON CENTER...TROXELVILLE AND MILLERSBURG AROUND 535 PM EDT.
MEISERVILLE AND R.B. WINTER STATE PARK AROUND 540 PM EDT.
PORT TREVORTON AROUND 545 PM EDT.
PAXTONVILLE AROUND 550 PM EDT.
OTHER LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE BEAVERTOWN...
BERRYSBURG...DALMATIA...EAST SALEM AND EDGEWOOD.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
MILE RUN AND BUCKHORN EXITS...SPECIFICALLY FROM MILE MARKERS 205 TO
228.
THIS INCLUDES INTERSTATE 180 FROM MILE MARKERS 1 TO 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING SUCH AS RAPID RISES ON CREEKS AND STREAMS...AND
PONDING OF WATER ON ROADS ARE EXPECTED. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4055 7654 4050 7664 4052 7736 4092 7748
4116 7669 4115 7665 4113 7663 4106 7662
4105 7657 4100 7656 4096 7651 4088 7653
4088 7651 4084 7651 4082 7649 4053 7648
TIME...MOT...LOC 2115Z 265DEG 23KT 4087 7738 4061 7715
CERUThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:46 AM EDT | Special Weather Statement | CTP | Somerset | 44 min |
| Jun 14, 1:56 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 34 min |
| Jun 14, 2:48 PM EDT | Areal Flood Advisory | CTP | McKean, Warren | 3 hr |
| Jun 14, 2:51 PM EDT | Flash Flood Watch | CTP | Cambria, Cameron, Clearfield, Elk, Lycoming, McKean and 5 more | 14 hr |
| Jun 14, 4:31 PM EDT | Special Weather Statement | CTP | Centre, Huntingdon, Juniata, Mifflin, Perry, Snyder and 1 more | 59 min |
| Jun 14, 5:16 PM EDT | Special Weather Statement | CTP | Montour, Northumberland, Snyder, Union | 74 min |
| Jun 14, 5:24 PM EDT | Tornado Warning | CTP | Lycoming | 36 min |
| Jun 14, 6:11 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 49 min |
| Jun 14, 6:13 PM EDT | Special Weather Statement | CTP | Lancaster | 47 min |
| Jun 14, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 54 min |
| Jun 14, 6:50 PM EDT | Areal Flood Advisory | CTP | Lancaster | 3 hr |
| Jun 14, 7:35 PM EDT | Special Weather Statement | CTP | Warren | 55 min |
| Jun 14, 7:49 PM EDT | Special Weather Statement | CTP | Lancaster | 26 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.